| Catalog Number |
0112700 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Inflammation (1932); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
11/12/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard [flat} mesh on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Additional Manufacturer Narrative
At this time no conclusions can be made.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2010) is considered to be a best estimate.This supplemental emdr represents the bard preshaped mesh (device #1).An additional mdr was submitted to represent the bard soft mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard [flat} mesh on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with reducible right inguinal hernia thereby underwent open repair with the implant of bard preshaped mesh (device #1).Per op notes, ¿a large indirect hernia along the spermatic cord was noted.A onlay bard preshaped mesh (device #1) was placed into defect and sutured with a pubic tubercle.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent symptomatic right inguinal hernia thereby underwent laparoscopic repair with the implant of bard soft mesh (device #2).Per op notes, ¿small indirect sac was adherent to the spermatic cord.A sheet of bard soft mesh (device #2) was placed to cover the defect in inguinal floor and secured to the periosteum adjacent to the pubis and right cooper ligament using tacks.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent robotic repair with the removal of mesh (device #1, #2).Per op notes, ¿there were some adhesions in the right lower quadrant.In the middle portion, there was an intense inflammatory reaction.The previously placed mesh (device #1, #2) had contracted and formed a ball was freed off the spermatic cord and excised.A synthetic mesh was placed into defect and sutured.¿.